Jump to content

Just say no to pharmapsychiatry forever with an advance directive


Altostrata
 Share

Recommended Posts

  • Administrator

Ironically funded by Novartis, My Psychiatric Advance Directive is a site where you can compose instructions to never give you psychiatric drugs, even if you become incapacitated.

 

From the site http://www.myplanmylife.com/

"Similar to a medical advance directive or a health care power of attorney, a psychiatric advance directive is a legal document completed in a time of wellness that provides instructions regarding treatment or services one wishes to have or not have during a mental health crisis, and may help influence his or her care."

 

From the press release http://pr-usa.net/index.php?option=com_content&task=view&id=902891&Itemid=29

"A psychiatric advance directive allows you to specify considerations about your mental health care treatment and appoint an agent who may make decisions about your treatment in the event of a mental health crisis. In some cases, you may also give further background information about how you have reacted to past treatment.

 

....A comprehensive and easy-to-understand online resource and information center, My Plan, My Life answers some of the most frequent questions people have about psychiatric advance directives and provides a step-by-step guide on how to create one."

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Thank you, Alto. I look forward to looking at that in detail.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Wow, this is very interesting. Thanks Alto

Dec 2004 - Put on Zoloft after having a panic attack from the Birth Control Ortho Evra Patch (the doctors thought I was completely insane when I told them I think the Birth Control Patch is giving me anxiety/panic. Funny how they tell you NOW that Birth Control can indeed cause anxiety) Started at 25mg, increased to 50 mg and 100 mg in 2007. They made me too sleepy so decreased back to 50mg until 2009. Reduced to 25 mg in 2010.

Oct 2010 - Decided to come off Zoloft to try and have children. Didn't know anything about tapering because apparently, my doctor didn't know about it either. WDs included heart palpitations, dizziness, tinnitus etc. Decided to go back on Zoloft within 2 weeks of stopping.

January 2011 - Knowing a little more about tapering, I decided to stop taking taking Zoloft with my doctors help again. She told me to hurry and taper in 4 weeks because the tinnitus could become permanent. I thought this was too fast so I took another month to taper.

March 30, 2011 - Last Zoloft pill.

Had a little dizziness & sadness, but felt fine until Aug 2011 after a relative died.

Since then symptoms include brain shivers, migraine headaches on right side of head, warm/hot sensations on right side of head and ears, internal vibrations, tremor, muscle twitches, strange sensations in right side of head, anxiety, nervousness, sadness, disconnected, depersonalization, numbness on left side of body at times, neck pain, muscle/rib cage pains,  just don't feel like myself :(

Link to comment
Share on other sites

Thank you SO much for bringing this to our attention.

 

Although I have no psychiatric diagnoses, I'm getting older and have seen how many psychiatric meds patients with dementia symptoms frequently are given. Especially in hospitals and skilled nursing facilities (nursing homes). I would not want to risk being put on an SSRI again - or any new psychotropic meds.

 

Quick glance at the website does remind us that in "emergency situations" such a directive may not be legally enforceable, but hopefully having such a document in place will help avert a bad reaction likely in my still-hypersensitive system.

 

Very grateful for this!

I was "TryingToGetWell" (aka TTGW) on paxilprogress. I also was one of the original members here on Surviving Antidepressants

 

I had horrific and protracted withdrawal from paxil, but now am back to enjoying life with enthusiasm to the max, some residual physical symptoms continued but largely improve. The horror, severe derealization, anhedonia, akathisia, and so much more, are long over.

 

My signature is a temporary scribble from year 2013. I'll rewrite it when I can.

 

If you want to read it, click on http://survivingantidepressants.org/index.php?/topic/209-brandy-anyone/?p=110343

Link to comment
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy